Alert archive / Arkansas / Tornado Warnings in 2020
Tornado Warning 22, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 28, 2020, 3:59 PM CDT for Jackson County, Woodruff County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2020, 3:59 PM CDT (20:59 UTC)
- Expired
- Mar 28, 2020, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Jackson County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 4:19 PM CDT | TORNADO | 1 N Algoa, AR | LAW ENFORCEMENT REPORTS SEVERAL POWER LINES DOWN AND A FEW ROOFS MISSING OFF OF HOMES BETWEEN ALGOA AND AMAGON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090
WFUS54 KLZK 282059
TORLZK
ARC067-147-282145-
/O.NEW.KLZK.TO.W.0022.200328T2059Z-200328T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
359 PM CDT Sat Mar 28 2020
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
North central Woodruff County in eastern Arkansas...
Southeastern Jackson County in eastern Arkansas...
* Until 445 PM CDT.
* At 359 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Tupelo, or 9 miles northeast of Augusta, moving
northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Grubbs... Tupelo...
Algoa... McFadden...
Beedeville... Amagon...
Weldon... Balch...
Blackville... Shoffner...
Stegall... Erwin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3534 9130 3539 9135 3542 9135 3543 9136
3544 9135 3544 9136 3572 9104 3541 9104
TIME...MOT...LOC 2059Z 229DEG 36KT 3540 9127
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Cavanaugh3 follow-up statements
927
WWUS54 KLZK 282114
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
414 PM CDT Sat Mar 28 2020
ARC147-282123-
/O.CAN.KLZK.TO.W.0022.000000T0000Z-200328T2145Z/
Woodruff AR-
414 PM CDT Sat Mar 28 2020
...THE TORNADO WARNING FOR NORTH CENTRAL WOODRUFF COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for eastern
Arkansas.
LAT...LON 3544 9113 3544 9120 3546 9122 3553 9123
3572 9104 3551 9104
TIME...MOT...LOC 2113Z 224DEG 32KT 3548 9119
$$
ARC067-282145-
/O.CON.KLZK.TO.W.0022.000000T0000Z-200328T2145Z/
Jackson AR-
414 PM CDT Sat Mar 28 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHEASTERN JACKSON COUNTY...
At 413 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Algoa, or 10 miles south of Newport, moving
northeast at 35 mph. This strong radar indicated rotation was headed
right at the city of Blackville...if you are near its path, take
cover immediately!
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Grubbs... Algoa...
Amagon... Balch...
Blackville... Stegall...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3544 9113 3544 9120 3546 9122 3553 9123
3572 9104 3551 9104
TIME...MOT...LOC 2113Z 224DEG 32KT 3548 9119
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Cavanaugh090
WWUS54 KLZK 282124
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
424 PM CDT Sat Mar 28 2020
ARC067-282145-
/O.CON.KLZK.TO.W.0022.000000T0000Z-200328T2145Z/
Jackson AR-
424 PM CDT Sat Mar 28 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EAST
CENTRAL JACKSON COUNTY...
At 423 PM CDT, a confirmed large and extremely dangerous tornado was
located near Algoa, or 10 miles southeast of Newport, moving
northeast at 40 mph. Radar detected a debris lofted ten thousand
feet in the air in northeastern Jackson County near Balch. If you
are near this storm, seek shelter immediately! Radar indicates a
large and damaging tornado in the area.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Grubbs... Amagon...
Balch...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3549 9107 3551 9111 3553 9113 3560 9114
3569 9104 3551 9104
TIME...MOT...LOC 2123Z 233DEG 37KT 3555 9106
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN
$$
Cavanaugh483
WWUS54 KLZK 282137
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
437 PM CDT Sat Mar 28 2020
ARC067-282147-
/O.EXP.KLZK.TO.W.0022.000000T0000Z-200328T2145Z/
Jackson AR-
437 PM CDT Sat Mar 28 2020
...THE TORNADO WARNING FOR EAST CENTRAL JACKSON COUNTY WILL EXPIRE AT
445 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 PM CDT for eastern
Arkansas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Little Rock.
LAT...LON 3549 9107 3551 9111 3553 9113 3560 9114
3569 9104 3551 9104
TIME...MOT...LOC 2137Z 229DEG 36KT 3564 9094
$$
CavanaughWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 28, 2:37 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 28, 2:37 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 237 PM CDT Sat Mar 28 2020 .SHORT TERM...Tonight Through Monday Night Two separate rounds of convection are expected during this period. Data from KLZK radar indicate a broken line of convection, extending from near Hope, to just east of Danville. Expect additional bow segments to develop this afternoon, with the strongest activity likely to affect northeast sections, across a region with the better overall instability/shear profiles. All activity will form ahead of a fast moving cold front, and should be east of the forecast area by 29/00z. Another mid level system will approach from the west on Monday. Forecast isentropic fields indicate strong moisture transport to the region, setting up an elevated convective event for the forecast area. Will need to monitor local areas for an excessive rainfall potential for late Monday and Monday night. && .LONG TERM...Tuesday Through Saturday Showers and some isolated thunderstorms will likely be ongoing Tuesday morning as a cold front and weak upper level trough sweep eastward through the state. However, by Tuesday afternoon conditions should begin to improve as northwesterly flow aloft and weak high pressure move into the region. We'll have a few days of dry weather, but chances for rain will creep back into the forecast late next week and into the weekend as a cold front moves through Arkansas. The cold front will be associated with a stout upper level low across the Great Lakes Region providing broad troughing over much of the central CONUS in the mid and upper levels. This will allow strong westerly flow aloft to persist through much of the forecast period. Mild temperatures will be in place to begin the extended period forecast, however after the aforementioned cold front moves through late next week, expect much colder temperatures to impact the state. Highs will fall from the 60s and 70s to the 50s and 60s, and lows will fall from the 40s and 50s to the 30s and 40s. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 49 71 49 68 / 30 0 0 20 Camden AR 49 73 55 68 / 40 0 20 80 Harrison AR 45 68 45 67 / 0 0 0 20 Hot Springs AR 49 72 52 67 / 10 0 10 70 Little Rock AR 49 72 52 68 / 30 0 10 50 Monticello AR 53 72 56 67 / 80 0 20 70 Mount Ida AR 47 72 51 67 / 0 0 10 70 Mountain Home AR 47 70 44 68 / 0 0 0 20 Newport AR 49 70 49 67 / 50 0 0 20 Pine Bluff AR 51 71 54 67 / 50 0 10 60 Russellville AR 47 71 49 69 / 0 0 0 50 Searcy AR 49 70 50 68 / 40 0 0 30 Stuttgart AR 51 70 54 67 / 60 0 10 40 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...55 / Long Term...CROSS
Hazardous weather outlook, Mar 28, 4:59 AM CDT, 11 hours before
Hazardous Weather Outlook National Weather Service Little Rock AR 459 AM CDT Sat Mar 28 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-291000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 459 AM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms chances will increase today ahead of a cold front that will move across Arkansas. Some strong and severe storms will be possible, primarily over central and eastern sections of the state. Damaging winds and large hail will be the primary concerns, although isolated tornadoes cannot be rule out. The severe weather threat will diminish later this evening as the front moves east of Arkansas. .DAYS TWO THROUGH SEVEN...Sunday Through Friday The threat for hazardous weather will remain low through Sunday night. However...showers and some thunderstorms will return to the forecast Monday into Tuesday. There could be some potential for strong to severe thunderstorms during this time frame...but significant uncertainty exists on the overall track of this storm system. As a result...refer to the forecasts in the coming days for any changes to the potential for severe weather early next week. The threat for seeing hazardous weather will then become low by the middle of next week. .Spotter Information Statement... Spotter activation may be needed this afternoon and early this evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44/62
In the hours before
Special weather statement, Mar 28, 11:39 AM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1139 AM CDT Sat Mar 28 2020
ARZ037-040-281730-
Polk AR-Scott AR-
1139 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK AND SCOTT COUNTIES
UNTIL 1230 PM CDT...
At 1138 AM CDT, Doppler radar was tracking a strong thunderstorm near
Polk County Fairgrounds, or near Mena, moving northeast at 50 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mena... Waldron...
Hatfield... Vandervoort...
Beauchamp... Cardiff...
Polk County Fairgrounds... Mena Intermountain Airport...
Mccauley... Cossatot River State Park...
Cove... Acorn...
Board Camp... Winfield...
Olio... Ink...
Potter... Boles...
Dallas... Shady Grove...
LAT...LON 3505 9418 3505 9407 3503 9407 3502 9382
3492 9370 3438 9424 3438 9442 3447 9443
TIME...MOT...LOC 1638Z 208DEG 44KT 3450 9429
CavanaughSpecial weather statement, Mar 28, 1:26 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
126 PM CDT Sat Mar 28 2020
ARZ052-053-281900-
Pike AR-Clark AR-
126 PM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK AND PIKE
COUNTIES UNTIL 200 PM CDT...
At 126 PM CDT, Doppler radar was tracking the leading edge of a line
of strong thunderstorms, centered 7 miles south of Crater Of
Diamonds State Park, or 8 miles east of Nashville, moving northeast
at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Murfreesboro... Glenwood...
Amity... Daisy...
Narrows Dam... Halfway...
Daisy State Park... Crater Of Diamonds State Park...
DeGray Lake State Park... Delight...
Antoine... Billstown...
Alpine... Bear Creek Public Use Area...
Salem in Pike County... Shawmut...
Rosboro... Lodi...
Pike City... Pisgah...
LAT...LON 3401 9382 3435 9378 3433 9336 3428 9335
3428 9324 3427 9320 3425 9320 3424 9310
3396 9346 3395 9350 3394 9352 3395 9353
3396 9353 3396 9362 3398 9365 3401 9375
TIME...MOT...LOC 1826Z 212DEG 39KT 3393 9370
55Special weather statement, Mar 28, 2:34 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
234 PM CDT Sat Mar 28 2020
ARZ032-033-044-045-282015-
Pulaski AR-White AR-Lonoke AR-Faulkner AR-
234 PM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LONOKE...EASTERN
FAULKNER...SOUTHWESTERN WHITE AND NORTH CENTRAL PULASKI COUNTIES
UNTIL 315 PM CDT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vilonia, or 10 miles northwest of Little Rock AFB, moving northeast
at 55 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Vilonia... Quitman...
Rose Bud... Enola...
Mount Vernon... Crosby...
Gravel Hill... Olmstead...
Woolly Hollow State Park... Gibson...
Holland... Barney...
Hamlet... Saltillo...
Sidon... Pickens in White County...
Floyd... Armstrong Springs...
El Paso... Otto...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 700 PM CDT for central and
north central Arkansas.
LAT...LON 3490 9223 3490 9234 3503 9240 3536 9225
3536 9185 3531 9175
TIME...MOT...LOC 1934Z 218DEG 48KT 3504 9225
CavanaughSpecial weather statement, Mar 28, 2:38 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
238 PM CDT Sat Mar 28 2020
ARZ031-032-039-044-282030-
Pulaski AR-Perry AR-Faulkner AR-Conway AR-
238 PM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...CENTRAL
FAULKNER...SOUTHEASTERN CONWAY AND NORTHWESTERN PULASKI COUNTIES
UNTIL 330 PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perryville, moving east at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Conway... Morrilton...
Perryville... Greenbrier...
Vilonia... Mayflower...
Wooster... Oppelo...
Enola... Menifee...
Perry... Adona...
Houston... Sequoya Park...
Pickles Gap... Little Italy...
Olmstead... Roland in Pulaski County...
Springhill... Toad Suck...
A Tornado Watch remains in effect until 700 PM CDT for central
Arkansas.
LAT...LON 3485 9284 3486 9287 3512 9291 3524 9221
3492 9218
TIME...MOT...LOC 1938Z 254DEG 36KT 3496 9281
CavanaughThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:17 AM CDT | Special Weather Statement | LZK | Newton | 43 min |
| Mar 28, 9:19 AM CDT | Special Weather Statement | LZK | Logan, Scott | 41 min |
| Mar 28, 11:39 AM CDT | Special Weather Statement | LZK | Polk, Scott | 51 min |
| Mar 28, 1:26 PM CDT | Special Weather Statement | LZK | Pike | 34 min |
| Mar 28, 1:55 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 19 min |
| Mar 28, 2:34 PM CDT | Special Weather Statement | LZK | Faulkner | 41 min |
| Mar 28, 2:38 PM CDT | Special Weather Statement | LZK | Faulkner | 52 min |
| Mar 28, 3:11 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, White | 49 min |
| Mar 28, 3:55 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Lawrence, Sharp | 50 min |
| Mar 28, 4:18 PM CDT | Special Weather Statement | LZK | Sharp | 42 min |
| Mar 28, 4:49 PM CDT | Special Weather Statement | LZK | Lawrence | 41 min |
| Mar 28, 5:15 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 45 min |
| Mar 28, 5:56 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 21 min |
| Mar 28, 5:59 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 46 min |
| Mar 28, 6:07 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 38 min |
Nearby
Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.